Katie Brooks Says...
What an amazing thing you are doing for yourself. Good for you! Unfortunately, I cannot give advice on medication, but I urge you to try to withdrawal on your own. You may experience symptoms such as: cravings, moods swings, insomnia, headaches, and sleep disturbance. The intensity of the symptoms will most likely depend on the amount you smoked, and for how long. Stay in contact with you doctor and make an appointment if you feel unsafe, but you should be just fine. If there are any symptoms, they will last up to two weeks to a few months, decreasing in intensity the longer you are abstinent. Hopefully, you will only experience cravings and the physical symptoms won't be too rough on you. If you use another controlled substance to taper off an addicted substance you risk becoming addicted again, therefore, risking another withdrawal. In my opinion, this is not worth the trouble. My advice is to see a therapist for help coping with withdrawal and resisting cravings, as well as staying in close contact with your doctor. If you have any further questions you can contact me at goodtherapysandiego.com.
Katie Brooks, LCSWIndividual, Family, and Marital Psychotherapist GoodTherapySanDiego.Com
Page last updated May 31, 2013